Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 84, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 29, 2010, 2:17 PM EDT for Kershaw County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2010, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 29, 2010, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS52 KCAE 291817
SVRCAE
SCC055-291900-
/O.NEW.KCAE.SV.W.0084.100629T1817Z-100629T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
217 PM EDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 300 PM EDT
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF CAMDEN...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3420 8045 3430 8078 3446 8075 3449 8058
3449 8057 3450 8055 3453 8039
TIME...MOT...LOC 1817Z 273DEG 6KT 3439 8065
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:49 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 29, 1:49 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 149 PM EDT TUE JUN 29 2010 .SYNOPSIS... LITTLE CHANGE TODAY WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. A FRONT WILL SLOWLY ENTER OUR REGION WEDNESDAY...INCREASING PRECIPITATION CHANCES. THE FRONT WILL SLOWLY MOVE THROUGH LATE THURSDAY...THEN DRIER AND COOLER AIR IS EXPECTED TO ENTER OUR REGION BEHIND THE FRONT FOR FRIDAY AND THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LITTLE OVERALL CHANGE TODAY...THOUGH IT IS NOT EXPECTED TO BE QUITE AS HOT TODAY. MOS MAX TEMPS ARE TRENDING DOWN SOME FOR TODAY...THOUGH THEY HAVE BEEN RUNNING A TAD TOO COOL LATELY. IT ALSO APPEARS WE WONT START OUT QUITE AS WARM THIS MORNING. THOUGH MAXIMUM HEAT INDEX VALUES COULD POSSIBLY APPROACH 105 IN A FEW LOCATIONS...DONT THINK WE WILL HAVE TWO HOURS OF 105 HEAT INDICES OR HIGHER ACROSS MOST OF THE REGION...SO WILL NOT ISSUE A HEAT ADVISORY FOR THIS AFTERNOON. A PAIR OF WEAK SURFACE BOUNDARIES WILL REMAIN TO OUR NORTH. DIURNAL HEATING WITH PLENTIFUL ATMOSPHERIC MOISTURE EXPECTED TO RESULT IN SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. MODERATE INSTABILITIES WILL LEAD TO A THREAT THAT A FEW OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... MODELS SLOWLY BRING FRONTAL BOUNDARY INTO OUR REGION WEDNESDAY. WITH BOUNDARY IN VICINITY...AND COPIOUS ATMOSPHERIC MOISTURE AVAILABLE (PRECIPITABLE WATER VALUES OVER 2 INCHES)... WILL RAISE POPS TO LIKELY CATEGORY WEDNESDAY AFTERNOON. SLOWER MOVEMENT OF STORMS PLUS ABUNDANT MOISTURE COULD LEAD TO A LOCALLY HEAVY RAIN AND URBAN/LOCALIZED FLOODING THREAT FOR WEDNESDAY. MODELS SLOWLY SHIFT THE FRONT TOWARDS THE SOUTHERN FA LATE DAY THURSDAY...WITH SOME DRIER AIR ENTERING THE NORTHERN PART OF OUR FA. WILL HAVE CHANCE POPS AND TREND POPS FROM NORTH TO SOUTH...THOUGH THERE ARE INHERENT UNCERTAINTIES WITH EXACT TIMING AND POSITION OF FRONT. && .LONG TERM /FRIDAY THROUGH MONDAY/... MADE NO CHANGES TO THE GOING FORECAST FOR THIS TIME PERIOD. IT APPEARS FRONT AND BETTER MOISTURE WILL SHIFT TO OUR SOUTH AND WEST AND REMAIN THERE...WHILE DRIER AIR NORTH OF THE FRONT REMAINS OVER OUR REGION AS HIGH PRESSURE BUILDS INTO THE MID ATLANTIC REGION. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AIR MASS MODERATELY UNSTABLE. SCATTERED THUNDERSTORMS DEVELOPING...ESPECIALLY TO THE NORTH AND WEST OF KCAE/KAGS. COVERAGE SHOULD INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING. VCTS/CB IN TAFS THROUGH EARLY THIS EVENING. IMPROVING CONDITIONS FORECAST BY MID TO LATE EVENING. BULK OF CONVECTION EXPECTED TO BE DIURNAL. EXTENDED AVIATION OUTLOOK...A COLD FRONT...NOW NORTH OF THE AREA...WILL SLOWLY MOVE SOUTHWARD ACROSS THE TAF SITES WEDNESDAY INTO EARLY THURSDAY. CONVECTION COULD PRODUCE PERIODS OF MVFR/IFR CONDITIONS. DRIER AIR COULD FILTER IN FRIDAY INTO SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...31 NEAR TERM...31 SHORT TERM...31 LONG TERM... AVIATION...07
Hazardous weather outlook, Jun 29, 4:32 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 432 AM EDT TUE JUN 29 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300832- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 432 AM EDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE SOME LOCAL GUSTY WINDS FROM DOWNBURSTS WHICH MAY BRING SOME TREES DOWN AND DO SOME DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:04 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 56 min |
| Jun 29, 4:00 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 45 min |
| Jun 29, 4:19 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 56 min |
| Jun 29, 4:22 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland | 38 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 62 min |
| Jun 29, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 49 min |
| Jun 29, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 37 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 59 min |
| Jun 29, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 41 min |
| Jun 29, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 39 min |
| Jun 29, 6:16 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 44 min |
| Jun 29, 6:22 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 38 min |
| Jun 29, 6:30 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lexington, Richland, Sumter | 45 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland, Sumter | 43 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 47 min |
| Jun 29, 7:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 42 min |
| Jun 29, 7:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 54 min |
| Jun 29, 7:53 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.